Results 1 to 10 of 10
Like Tree2Likes
  • 1 Post By iloerose
  • 1 Post By iloerose
Lorazepam help!
  1. #1
    bermygirl is offline New Member
    Join Date
    Sep 2013
    Posts
    3

    Default Lorazepam help!

    Hi, I am an anxiety/panic attack sufferer for about 9 years now. I have done stints on different antidepressants and have been taking lorazepam for all of these years. For many years, I went long periods of time without taking any lorazepam, but the last few years I have been taking it more often. The dose is 1mg daily right now, and the only time that I exceed that is when I travel or if I have had a really bad panic attack. I have found that often .5mg works, but I have been using it as a coping mechanism and also to help me sleep because I am always afraid of waking up with an attack. In the last few months I have been having a lot of trouble with my stomach, and my dr and I are still trying to figure out the cause. I have recently read that IBS is a withdrawal symptom, along with many other things like headaches, muscular and joint pain, confusion, etc....anyway, I have a lot of these symptoms and don't know if they are related to the lorazepam or the high level of stress and worry that I have been under. Has anyone else suffered stomach problems from their meds. I have decided to try to stop the lorazepam...I didn't take any yesterday or today, but I have felt terrible, my stomach, not sleeping, fuzzy head and a lot of anxiety. I'm stuck in a which cam first, the chicken or the egg situation. I don't know what's causing what. Any help, or advice would be much appreciated

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Do NOT JUMP OFF of any Benzo: lorazapam: C/T. I wish I had seen this sooner. You are putting yourself at risk of seizure doing this. You need to taper off this given the number of years that you have been taking this. The lorazapam w/d is most likely causing your symptoms.

    Peace,

    Iloerose

  3. #3
    bermygirl is offline New Member
    Join Date
    Sep 2013
    Posts
    3

    Default

    Thank you! After reading a lot of the info on here, and feeling so horrible, and unable to sleep, I took .5 mg last night and was able to get a little sleep, bit felt lousy this morning, so I took .5 mg then, got another couple of hours sleep. I have an appointment with my GP in an hour and am going to ask for a referral to the mental health clinic so that I can get some help.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Oh, yeah, the c/t method pretty much guarantees you won't sleep for a while. So glad you've decided to go to your GP and then get the help you need! Post here and let us know how it goes.

    Peace,

    Iloerose

  5. #5
    angie2343 is offline New Member
    Join Date
    Dec 2013
    Posts
    6

    Default

    So glad to read this post! I have been taking Lorazepam since my mom committed suicide in 2009. After a suicide attempt a couple years back I was taken off of it and suffered severe panic attacks. I switched psychiatrists and was put back on it again. After another suicide attempt last week (being on 5 different meds, 18 pills a day) my psychiatrist took me off them again last week c/t. Having serious stomach issues and bouncing off the walls so my husband has been giving me 0.5 of the Lorazepam each day even though I no longer have the script from my doctor, we still have left over meds. I'm hoping I can taper off and be well again. I want to get better I really do.
    Just wondering how you are doing? Has it gotten better? I hope so! I hope to hear that you are doing well because it will give me hope that I can really kick this!

    God bless,

    Angie

  6. #6
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Angie, sorry for the delay. I didn't see your post. What 5 meds were you pulled from? It is possible to get off of ativan and other benzos, but slowly. I'm very concerned about the suicidal piece. You need to get help from a good psychologist in your area. My son took his own life last May 31. I think he was taking xanax and k-pin. Nothing for depression though. I don't think he was on those things that long, but I think they contributed to his suicidal thoughts. Let me know how you are doing.
    1. you need to taper your meds.
    2. seek counseling support. (you may find help at survivors of suicide or through compassionate frineds).

    Peace,

    Iloerose
    angie2343 likes this.

  7. #7
    angie2343 is offline New Member
    Join Date
    Dec 2013
    Posts
    6

    Default

    Thank you Iloerose, I'm so sorry about your son, I really am I can't imagine especially w/ Christmas.
    I'm taking what meds I have left and switching doctors. Thank you for responding to my post.
    Merry Christmas

  8. #8
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Peace and best wishes to you, Angie. Thank you for the kind words. Yes, switch docs. Be gentle with yourself. Know you can always post here for support.
    angie2343 likes this.

  9. #9
    drbiggiebigs is offline New Member
    Join Date
    Oct 2013
    Posts
    1

    Default

    the best thing to do for ativan dependence is to switch to a drug that has a longer half life like klonopin then taper down from there. Also you may want to seek additional professional therapy for your anxiety. Talk with your prescriber for more information and remember DO NOT STOP TAKING A MEDICATION WITH OUT MEDICAL ADVICE AND Talk to your doctor/ prescriber before stopping this medication good luck and hope you fell better also if your doctor does not help you switch doctors i have been in the same exact predicament .

    ================================================== ===============================
    I am not a doctor if you have any questions about your medications talk to your doctor or prescriber of the medication, also your local pharmacist may be able to help you as well. All the information I give is based on personal opinion and personal experience and should be used a such I'm not responsible for what you do with this information.
    Last edited by Anonymous; 04-01-2014 at 10:57 PM.

  10. #10
    Join Date
    Apr 2014
    Posts
    3

    Default

    Been on Ativan for years ;6mg daily....Detox can kill you..... A Tapper could take months,in having GAD I resolved myself that unless it is problamatic, will continue Med...That's just me....

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22